my 9yr old little girl has Absence Seizures

Lorraine - posted on 03/28/2009 ( 7 moms have responded )

1

24

0

my little girl was diagnosed with absence seizures last year in july..the doctor was wonderful and helped me understand what was happening. i also suffer from epilepsy. now what i wanted to ask is my daughter is on epilim chrono this is a slow release tablet se is on 1200mg every night and because her seizures and still not uncer control the doctors have also put her on topomax aswell..is anyone elses child on very high medication and has anyone elses child had this combination and found it worked? thanks

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

7 Comments

View replies by

Amber - posted on 04/04/2009

10

0

0

Have you contacted Yale about the clinical trials they are doing with Absence seizures?
http://www.clinicaltrials.gov/ct2/show/N... I know this doesn't answer your questions but they are finding that absence seizures aren't generalized but are localized and are hoping to find other treatments.

[deleted account]

My daughter was diagnosed with abscense seziures a year ago (age 10) she was on on Zarontin for about5 months and they decreased but didn't stop. They they started increasing again. Dosage adjusted but two days later she had a grand mal. He added Depakote and within a few days she was completely seziure free. After 30 days we weaned her off the Zarontin and now only taking Depakote250mg 2x's a day . We are now 110 days seizure free and feeling incredibly lucky that she is doing so well. The only side effect we have seen is weight gain. . She is 11 and about 4'9" and now weighs 106 lbs. (15 lbs more than before the meds)  The Dr said part of the big weight gain is the meds, the other is puberty so we are hoping to get the weight back to normal asap. With the limited amount of junk food she can eat (no red dye, chocolate or caffine) you'd think this would be easy but it's not. She seems to be hungry all the time. But I'd rather have her fighting a weight problem than the seizures!!  I wish you all good health and happier times!

Rachael - posted on 04/03/2009

18

10

1

my daughter was on epilim but it made her hair fall out. Curently she is on 600mg of Keppra twice a day and 5mls of clobazam twice a day. My daughter wasn't controled on epilim and so they weaned her off it. She is much better now and has been fit free for nearly 4 months. Mollie has been diagnosed for almost two years. I thought she was on a high dosage of meds but its worked.

Theresa - posted on 03/30/2009

15

59

0

my daughter we just be told has absence  and put on epilim 200mg twice a day she is 6 years old  the doc were very helpful  i suffer from epilepsy my self i take epilim chrono 300mg twice aday  keppa  750mg twice aday      topomax  125mg             theresa

Mandy - posted on 03/29/2009

16

70

3

Hi Lorraine



 



 



My name's mandy and my 16 yr old daughter MARY-ALICE is on adult dosage of epilem chrono and lamotrogine,she has DOOSE SYNDROME ( this is a condition whereby the seizures are not helped to stop the epilepsy ) and although the meds don't totally stop her seizures , they make sure she has less than without meds and she is less likely to go into status ( seizures lasting over 45 mins ), but at least when she does ahe now has midazolam instead of rectal diazepam

Lynn - posted on 03/29/2009

8

19

2

Don't have such high medication but wondering about your experience with the absence seizures. Mine has them. Just had a day about two weeks where she was out of it for about 10 minutes.....

Heather - posted on 03/28/2009

6

5

2

My son was diagnosed with absence seizures when he was 11 - he's now 25. I know it's quite a shock when this suddenly starts to happen but it did help to talk to other parents who've been through the same thing. Until 2 years ago he was just taking slow release carbamazipine with the doses increasing as he got older and bigger. Now he is on a combination of that and something else I can't remember the name of as he no longer lives at home, but unfortunately one of the side effects of the new one is that it increases the levels of carbamazipine in the blood and that resulted in a hospital stay recently while his levels were sorted out. The only other time he's had any problems is him doing the teenage thing of not taking his medication which resulted in grand mal seizures until the medication was back in his body. I hope you get your daughter's medication sorted out as if one type isn't effective there are others that may work.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms